Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from smelly loose bowel movements. What is the cure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I have had loose bowel movements for months now. There is no pain and I eliminate regularly once in the morning. But each and every movement expels in a violent manner and is completely liquid and there is no pain. The odor is also very offensive. I can't even remember when I had a proper "solid" movement. What do you think it is?
Posted Fri, 20 Dec 2013 in General Health
Answered by Dr. Omer 2 hours later
Hello I am Dr.omer and I am here to help you with your query You reported that you have long time loose stool which are explosive in nature, watery in consistency with normal frequency and offensive odour. Based on this description, the following are the plausible cause: Infections like chronic typhoid which are common in the subcontinental area can cause long term explosive / offensive diaarhoea. Parasitic infection can cause the symptoms. Parasites like ascarisis and hook worms are common in India. Irritable bowel is the third possible cause. If you are an alcohol consumer then damage to pancreas (chronic pancreatitis) can cause your symptoms Cancers of intestine does not present in this way as you have described As all the above cause a long term, explosive and water diarrhea for months-years, I suggest you see a doctor and get evaluated. You may need stool test and blood test to conclude the cause. I would recommend that you should go to internist so that he can do the tests for above and get your problem solved I hope this explains your query. Feel free to ask any further questions for clarifications Take care
Above answer was peer-reviewed by
Follow-up: Suffering from smelly loose bowel movements. What is the cure? 1 hour later
I have seen an MD who didn't seem very concerned and suggested that "it will pass". It didn't and it has been 2-3 months now. I guess perhaps I should see another MD! I've just started a five-day therapy of Rifagut 400mg tablets thrice daily on the recommendation of a friend. Do you think I should continue this to see if it works before finding another MD? Thanks.
Answered by Dr. Omer 5 hours later
Hello again Thankyou for understanding Rifaximin is used in patients with liver failure , having water in abdomen. The two organisms which infect this water are E.Coli and C.Difficile Rifaximin is only effective for them , as it has short spectrum of activity Infections with E.Coli and C.Difficle are acute, for short duration like 5 days , fever and explosive offensive diarrhoea So it is not suitable for you , may be you have parasitic infection or whatever I told you in last message , as we dont know your cause Dont wait , get a second review from a gastroenterologist, tell him all the history , and he will start doing your work up , as I have explained Hope this helps Feel free to ask any further questions TAke care
Above answer was peer-reviewed by
Follow-up: Suffering from smelly loose bowel movements. What is the cure? 9 hours later
Thanks for your help and I guess I'll have another go with a new doctor. However, I do note that, after only 2 1/2 days of Rifagut this morning I had my first solid movement! No need to reply and thanks again.
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor